| Catalog Number |
4002C1857 |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
04/03/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2019-00984.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal carotid artery (ica) using penumbra coils 400s (pc400) and a penumbra coil 400 detachment handle (handle).During the procedure, the physician advanced a pc400 in the target vessel using a px slim delivery microcatheter (px slim) and attempted to detach it using a handle; however, the pc400 failed to detach after multiple attempts.Therefore, the pc400 and the handle were removed.The procedure was completed using additional pc400s and a new handle.There was no report of an adverse effect to the patient.